Genital ulcers after treatment with all-trans-retinoic acid in a child with acute promyelocytic leukemia


ÜNAL S. , Gumruk F., Cetin M., Hicsonmez G.

PEDIATRIC HEMATOLOGY AND ONCOLOGY, cilt.22, ss.357-359, 2005 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 22 Konu: 5
  • Basım Tarihi: 2005
  • Doi Numarası: 10.1080/08880010590964138
  • Dergi Adı: PEDIATRIC HEMATOLOGY AND ONCOLOGY
  • Sayfa Sayıları: ss.357-359

Özet

All-trans-retinoic acid (ATRA) has been shown to improve the outcome of patients with acute promyelocytic leukemia (APL). However, various adverse effects of ATRA treatment have been noted, such as scrotal and genital ulcers in adult patients. The authors report genital ulcers that developed in a child with APL after ATRA treatment. An 8-Year-old girt with APL was treated with ATRA for 21 days and after discontinuation of ATRA treatment she developed genital ulcers. Systemic and local antibiotic pomades were applied and the lesions improved within 15 days. In. conclusion,, genital ulcers may develop in children with APL as a complication of ATRA treatment and physicians should, be alert to this possibility.